Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 63, NWS Charleston, SC

May 13, 2011Allendale County, Colleton County, Hampton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 13, 2011, 7:51 PM EDT for Allendale County, Colleton County, Hampton County, South Carolina. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2011, 7:51 PM EDT (23:51 UTC)
Expired
May 13, 2011, 8:45 PM EDT
In force
54 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Allendale County, SC, Colleton County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 46 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 8:18 PM EDTTSTM WND DMGLodge, SCTREE DOWN AT BELLS AND CONFEDERATE HIGHWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1131 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

661 
WUUS52 KCHS 132351
SVRCHS
SCC005-029-049-140045-
/O.NEW.KCHS.SV.W.0063.110513T2351Z-110514T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
751 PM EDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN COLLETON COUNTY IN SOUTHERN SOUTH CAROLINA...
  EXTREME NORTH CENTRAL HAMPTON COUNTY IN SOUTHERN SOUTH CAROLINA...
  NORTHEASTERN ALLENDALE COUNTY IN WEST CENTRAL SOUTH CAROLINA...

* UNTIL 845 PM EDT

* AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR SYCAMORE...MOVING EAST AT 20 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO THE SIZE OF HALF DOLLARS...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  SYCAMORE...ULMER...ASHTON...LODGE...COLLETON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3306 8112 3306 8110 3303 8108 3310 8095
      3310 8093 3307 8091 3306 8089 3302 8086
      3297 8121 3311 8127 3313 8124 3312 8119
TIME...MOT...LOC 2352Z 250DEG 17KT 3304 8117

$$
3 follow-up statements
486 
WWUS52 KCHS 140002
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
802 PM EDT FRI MAY 13 2011

SCC005-029-049-140045-
/O.CON.KCHS.SV.W.0063.000000T0000Z-110514T0045Z/
ALLENDALE SC-HAMPTON SC-COLLETON SC-
802 PM EDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHWESTERN COLLETON...EXTREME NORTH CENTRAL HAMPTON AND EAST
CENTRAL ALLENDALE COUNTIES...

AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR JENNYS...OR ABOUT 11 MILES EAST OF ALLENDALE...MOVING
EAST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHTON...
COLLETON AND LODGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3299 8117 3306 8121 3312 8119 3306 8112
      3306 8110 3303 8108 3310 8095 3310 8093
      3307 8091 3306 8089 3302 8086
TIME...MOT...LOC 0003Z 250DEG 17KT 3306 8111

$$
169 
WWUS52 KCHS 140022
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
822 PM EDT FRI MAY 13 2011

SCC005-049-140032-
/O.CAN.KCHS.SV.W.0063.000000T0000Z-110514T0045Z/
ALLENDALE SC-HAMPTON SC-
822 PM EDT FRI MAY 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL HAMPTON
AND EAST CENTRAL ALLENDALE COUNTIES HAS BEEN CANCELLED...

LAT...LON 3307 8091 3306 8089 3302 8086 3300 8106
      3301 8106 3303 8108 3310 8095 3310 8093
TIME...MOT...LOC 0022Z 250DEG 17KT 3306 8100

$$

SCC029-140045-
/O.CON.KCHS.SV.W.0063.000000T0000Z-110514T0045Z/
COLLETON SC-
822 PM EDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHWESTERN COLLETON COUNTY...

AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LODGE...OR ABOUT 14 MILES NORTHEAST OF HAMPTON...MOVING
EAST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHTON...
COLLETON AND LODGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3307 8091 3306 8089 3302 8086 3300 8106
      3301 8106 3303 8108 3310 8095 3310 8093
TIME...MOT...LOC 0022Z 250DEG 17KT 3306 8100

$$
531 
WWUS52 KCHS 140043 RRA
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
843 PM EDT FRI MAY 13 2011

SCC029-140054-
/O.EXP.KCHS.SV.W.0063.000000T0000Z-110514T0045Z/
COLLETON SC-
843 PM EDT FRI MAY 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLLETON COUNTY
WILL EXPIRE AT 845 PM EDT...

AT 842 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

LAT...LON 3307 8091 3306 8089 3302 8086 3300 8106
      3301 8106 3303 8108 3310 8095 3310 8093
TIME...MOT...LOC 0044Z 250DEG 17KT 3310 8088

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 6:59 PM EDT, 52 minutes earlier.

Area forecast discussion, May 13, 6:59 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
659 PM EDT FRI MAY 13 2011

.SYNOPSIS...
THE UPPER RIDGE WILL WEAKEN OVER THE REGION THROUGH TONIGHT AS A
LEE-SIDE SURFACE TROUGH DEVELOPS OVER THE INLAND CAROLINAS. A COLD
FRONT WILL CROSS THE AREA LATE SAT EVENING FOLLOWED BY A SECONDARY
FRONT MON NIGHT. WEAK HIGH PRES WILL BUILD OVER THE REGION THROUGH
THE REMAINDER OF THE PERIOD.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
RADAR SHOWS THE SEA BREEZE POISED TO MOVE INTO THE ALLENDALE-
TATTNALL CORRIDOR. ATMOSPHERE AHEAD OF THE BOUNDARY IS VERY
UNSTABLE WITH SBCAPES IN EXCESS OF 3000 J/KG WITH LI/S -6 TO -8C.
CONVECTIVE ACTIVITY WILL LIKELY INCREASE AHEAD OF THE SEA BREEZE
SHORTLY WITH AN ISOLATED SEVERE TSTM POSSIBLE. DCAPES NOTED OVER
1500 J/KG WITH LOW WBZ. UPDATED OUR GRIDDED AND TEXT FCSTS TO
INCREASE POPS SLIGHTLY TO 30 PERCENT WELL INLAND. ALSO MODIFIED
HOURLY POPS...CLOUD COVER AND TEMPERATURES TO BETTER FIT GOING
TRENDS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
THE UPPER RIDGE WILL QUICKLY BREAK DOWN BY SATURDAY MORNING AS A
BROAD TROUGHING PATTERN DEVELOPS ACROSS THE EASTERN STATES. THIS
TRANSITION WILL ALLOW SEVERAL POTENT SHORTWAVES TO ROTATE
COUNTERCLOCKWISE AROUND THE TROUGH AXIS SATURDAY THROUGH MONDAY.

ON SATURDAY THE FIRST SHORTWAVE WILL SWING ACROSS THE AREA BRINGING
POTENTIAL FOR SHOWERS AND THUNDERSTORMS AHEAD OF AN APPROACHING
COLD FRONT. MOST MODELS KEEP MAJORITY OF THE AREA DRY DURING THE
LATE MORNING HOURS. HOWEVER...WITH INCREASING LOW LEVEL MOISTURE
PROFILES THROUGH THE DAY AND INCREASING INSTABILITY...HAVE
MAINTAINED HIGH-END CHANCE TO LIKELY POPS FOR SATURDAY AFTERNOON.
INSTABILITY FACTORS COULD INCREASE IF THERE ARE ENOUGH BREAKS IN
CLOUD COVERAGE DURING THE LATE MORNING HOURS. NAM AND GFS CONTINUE
TO SHOW DECENT LIFTED INDICES BETWEEN -4C AND -6C IN THE AFTERNOON
AS THE UPPER LEVELS COOL. THE STORM PREDICTION CENTER CONTINUES TO
KEEP THE FORECAST AREA IN A SLIGHT RISK FOR SATURDAY AND SATURDAY
NIGHT. EXPECT CONVECTION TO DEVELOP INLAND ACROSS SOUTHEAST
GEORGIA AND CONTINUE TO TRACK ACROSS THE CWA THROUGH THE
AFTERNOON. THEN THE BULK OF MOISTURE IS EXPECTED TO TRANSITION
NORTHEASTWARD MAINLY ACROSS SOUTHEAST SOUTH CAROLINA AREAS OF THE
CWA BY LATE AFTERNOON AND INTO THE EVENING. CONVECTION WILL THEN
LINGER INTO THE FIRST PORTION OF THE OVERNIGHT PERIOD AS
WELL...THUS HAVE SLIGHTLY INCREASE POPS ACROSS SOUTH CAROLINA
AFTER SUNSET AND PRIOR TO 03Z.

THE PASSAGE OF THE COLD FRONT IS EXPECT LATE SATURDAY NIGHT WHICH
WILL ALLOW WEAK HIGH PRESSURE TO BRIEFLY BUILD INTO THE AREA. THIS
WILL RESULT IN MUCH DRIER CONDITIONS ON SUNDAY. MODEL SOUNDINGS
SHOW DECREASING LOW LEVEL MOISTURE WITH PWATS DROPPING BELOW 1.0
INCH. OVERALL HAVE A DRY FORECAST FOR SUNDAY WITH THE EXCEPTION OF
THE TRI COUNTY AREA. HAVE CONFINED SLIGHT CHANCE POPS FOR THESE
AREAS AS LOW LEVEL MOISTURE WILL REMAIN JUST A SLIGHT BIT HIGHER
THERE AND A LINGERING ISOLATED SHOWERS COULD AFFECT THE AREA.

THE UPPER LOW WILL DEEPEN ON MONDAY AND SEND A FEW RIPPLES OF
SHORTWAVE ENERGY THROUGH THE CAROLINAS AND SOUTHEAST GEORGIA. A
FAIRLY DRY BOUNDARY LAYER WILL LIMIT LOW-LEVEL INSTABILITY BUT
ENOUGH DEEP LAYERED MOISTURE RETURN AHEAD OF THE SECONDARY COLD
FRONT MONDAY NIGHT SHOULD ALLOW FOR SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS PRIOR TO THE PASSING OF THE FRONT.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AN ANOMALOUS TROUGH UPPER PATTERN IS EXPECTED TO CONTINUE MONDAY
NIGHT THROUGH ABOUT WEDNESDAY BEFORE UPPER RIDGING TAKES PLACE LATE
IN THE WEEK. FOR THE MOST PART WE HAVE A DRY FORECAST...WITH TEMPS
BELOW NORMAL TO START THE PERIOD BEFORE WARMING TO NEAR/ABOVE NORMAL
BY LATE WEEK.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS FORECAST THROUGH 18Z TMRW BUT CONFIDENCE IS NOT
GREAT THAT BOTH TERMINALS...PARTICULARLY KCHS...WILL ESCAPE
WITHOUT HAVING MVFR OR LOWER CONDITIONS EITHER THIS EVENING AND/OR
MIDDAY TOMORROW DUE TO CONVECTION. PRECIP CHANCES ARE LOW THROUGH
18Z TOMORROW...WITH AROUND 20 PERCENT CHC THROUGH TONIGHT THEN
INCREASING TO 40/50 PERCENT BY MIDDAY TOMORROW. WITH A SURFACE
TROUGH FORMING OVER THE INLAND CAROLINAS TONIGHT FOLLOWED BY AN
INCOMING COLD FRONT TOMORROW...CONVECTION MAY IMPACT EITHER
TERMINAL BUT CONFIDENCE TOO LOW AT THIS POINT TO EVEN HIGHLIGHT CB
DUE TO TIMING AND COVERAGE DIFFERENCES AMONG THE VARIOUS MODELS.
HAVE ALSO OPTED TO NOT INCLUDE FOG SINCE ENHANCED LOW LEVEL WINDS
WILL KEEP THE ATMOSPHERE MIXED ENOUGH TO PREVENT MOISTURE SETTLING
NEAR THE SURFACE.

EXTENDED AVIATION OUTLOOK...OCCASIONAL MVFR CONDITIONS SAT NIGHT.
SCATTERED SHRA/TSRA POSSIBLE MONDAY WITH VFR THEREAFTER.

&&

.MARINE...
WINDS WILL INCREASE ALONG THE LAND/SEA INTERFACE IN SOUTH CAROLINA
THIS EVENING INTO TONIGHT AS AN INCREASING SW LOW LEVEL JET IS
FORECAST. THE WARMER SHELF WATERS WILL ALSO BE CONDUCIVE TO THE
INCREASED WINDS...BUT ALL INDICATIONS ARE THAT WIND SPEEDS WILL
REMAIN BELOW SMALL CRAFT ADVY THRESHOLDS. THERE MAY BE THE
OCCASIONAL GUST IN THE 20-25 KT RANGE THIS EVENING IN NOCTURNAL
SURGING...BUT NOT FREQUENT ENOUGH TO JUSTIFY SCA HEADLINES. SWELL
WAVES CLOSE TO 3 FT WILL KEEP SEAS ELEVATED 3 TO 5 FT...HIGHEST
BEYOND 20 NM OFF THE COAST.

THE PRESSURE GRADIENT WILL TIGHTEN IN ASSOCIATION WITH THE
APPROACHING COLD FRONT SATURDAY. WINDS WILL REMAIN SHY OF SMALL
CRAFT CRITERIA WITH SEAS REMAINING CAPPED AT 4 TO 5 FEET AND GUSTS
GENERALLY MAXED AROUND 20 KNOTS. THE GRADIENT WILL REMAIN FAIRLY
TIGHT THROUGH MID WEEK AS A SERIES OF SHORTWAVES TRACK ACROSS
THE WATERS. STILL...CONDITIONS WILL CONTINUE TO FALL SHORT OF SCA
CRITERIA THUS AM NOT EXPECTING THE NEED FOR ANY SMALL CRAFT
ADVISORIES AT THIS TIME.

RIP CURRENTS...WE HAVE MAINTAINED A MODERATE RISK OF RIP CURRENTS
FOR SATURDAY...DUE TO 15 KNOT WINDS MAINLY ONSHORE WINDS...THE
UPCOMING PERIGEE AND MOST IMPORTANTLY SMALL 2 TO 3 FOOT SWELLS
EVERY 10-11 SECONDS. AN ELEVATED RISK MAY CONTINUE THROUGH THE
WEEKEND WITH CONTINUED SMALL SWELLS AND ADDITIONAL ASTRONOMICAL
INFLUENCES FROM THE UPCOMING FULL MOON.

&&

.TIDES/COASTAL FLOODING...
TIDES HAVE BEEN RUNNING BETWEEN 0.7FT AND 1.0FT ABOVE PREDICTED
VALUES AT BOTH CHARLESTON HARBOR AND FORT PULASKI OVER THE PAST
DAY OR SO. GIVEN THESE CONTINUED TRENDS...IT WOULD APPEAR THAT
FORT PULASKI WOULD FALL SHORT OF SHALLOW COASTAL FLOODING CRITERIA
BUT CHARLESTON WOULD RUN VERY CLOSE. HOWEVER...THE RECENT ANOMALY
TREND OVER THE PAST FEW HOURS HAS BEEN DOWNWARD DESPITE THAT
TIDES ARE STILL RISING TO THE HIGH TIDE EXPECTED TO OCCUR SHORTLY
AFTER 5PM EDT. CONFIDENCE IS TOO LOW AT THIS POINT AND WOULD
PREFER TO SEE HOW TRENDS EVOLVE AFTER THE HIGH TIDE CYCLE THIS
EVENING BEFORE POSTING A COASTAL FLOOD ADVISORY. WILL ADD ITS
MENTION TO THE HWO /HAZARDOUS WEATHER OUTLOOK/ FOR NOW AND LET
LATER SHIFTS EVALUATE TRENDS.

TIDES WILL CONTINUE TO BE RUN HIGH THROUGH THE WEEKEND INTO EARLY
NEXT WEEK DUE TO ASTRONOMICAL FACTORS. ALTHOUGH PREVAILING WIND
FLOW WILL BE FROM THE SOUTHWEST WHICH IS NOT USUALLY CONDUCIVE TO
EXTRATROPICAL SURGE...PERSISTENT LOW PRESSURE OVER THE EASTERN
HALF OF THE COUNTRY MAY ALLOW FOR A CONSIDERABLE SURGE. THUS
SHALLOW COASTAL FLOODING IS POSSIBLE AROUND THE TIMES OF HIGH
TIDE...ESPECIALLY THIS WEEKEND DURING THE EVENING HIGH TIDES AND
BEFORE WINDS BECOME A BIT MORE OFFSHORE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, May 13, 4:43 PM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
443 PM EDT FRI MAY 13 2011

GAZ117-119-139-141-SCZ048>051-142045-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
443 PM EDT FRI MAY 13 2011

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH SATURDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

SEVERE WEATHER...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS
FROM LATE SATURDAY MORNING THROUGH THE EVENING HOURS. DAMAGING
WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS.

COASTAL FLOODING...SHALLOW COASTAL FLOODING IS POSSIBLE SATURDAY
THROUGH MONDAY AROUND THE TIMES OF HIGH TIDE.

RIP CURRENTS...THERE MAY BE AN ELEVATED RISK FOR RIP CURRENT
DEVELOPMENT THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ052-142045-
TIDAL BERKELEY-
443 PM EDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

COASTAL FLOODING...SHALLOW COASTAL FLOODING IS POSSIBLE SATURDAY
THROUGH MONDAY AROUND THE TIMES OF HIGH TIDE.

SEVERE WEATHER...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS
FROM LATE SATURDAY MORNING THROUGH THE EVENING HOURS. DAMAGING
WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-142045-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-
443 PM EDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE WEATHER...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS
FROM LATE SATURDAY MORNING THROUGH THE EVENING HOURS. DAMAGING
WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 13, 6:42 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
642 PM EDT FRI MAY 13 2011

GAZ099-132315-
CANDLER-
642 PM EDT FRI MAY 13 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CANDLER COUNTY
THROUGH 715 PM EDT...

AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR METTER MUNICIPLE AIRPORT...MOVING
NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE AND METTER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3252 8203 3240 8194 3230 8213 3241 8219
TIME...MOT...LOC 2242Z 236DEG 19KT 3239 8209
Special weather statement, May 13, 7:13 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
713 PM EDT FRI MAY 13 2011

GAZ088-099-100-132345-
BULLOCH-CANDLER-SCREVEN-
713 PM EDT FRI MAY 13 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH AND
CANDLER COUNTIES THROUGH 745 PM EDT...

AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR PULASKI...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DOVER...GEORGIA SOUTHERN...HOPEULIKIT...LEEFIELD...MIDDLEGROUND...
PORTAL...PULASKI...REGISTER...STATESBORO AND WESTSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
NICKEL SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3263 8171 3242 8160 3231 8201 3248 8208
TIME...MOT...LOC 2314Z 250DEG 15KT 3243 8194
Local storm report, May 13, 7:34 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
734 PM EDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND DMG     STATESBORO              32.45N  81.78W
05/13/2011                   BULLOCH            GA   LAW ENFORCEMENT

            TREE DOWN ON A HOUSE ON SOUTH COLLEGE STREET IN
            DOWNTOWN STATESBORO.

&&

EVENT NUMBER CHS1100386

VB
Special weather statement, May 13, 7:41 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
741 PM EDT FRI MAY 13 2011

GAZ116>119-138-140015-
COASTAL BRYAN-COASTAL CHATHAM-INLAND BRYAN-INLAND CHATHAM-INLAND
LIBERTY-
741 PM EDT FRI MAY 13 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...CHATHAM AND
BRYAN COUNTIES THROUGH 815 PM EDT...

AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FLEMING...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
RICHMOND HILL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3212 8133 3191 8115 3185 8146 3200 8152
TIME...MOT...LOC 2341Z 248DEG 15KT 3193 8145
Local storm report, May 13, 7:43 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
743 PM EDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND GST     4 NE STATESBORO         32.48N  81.74W
05/13/2011  M45 MPH          BULLOCH            GA   AWOS

&&

EVENT NUMBER CHS1100387

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 4:40 PM EDTCoastal Flood StatementCHS80 min
May 13, 7:47 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton, Jasper58 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.